MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. CONFORM(TM) EXTENDED ANATOMICAL CHIN; CHIN IMPLANT

IMPLANTECH ASSOCIATES, INC. CONFORM(TM) EXTENDED ANATOMICAL CHIN; CHIN IMPLANT
Model Number N/A
Health Effect - Clinical Codes Bacterial Infection (1735); Fluid Discharge (2686)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Method: actual device was not returned, so implantech performed analysis of production records, including sterilization records, as well as performing trend analysis.(there have been no other complaints of infection related complications associated with the applicable sterile lot.) results: no device problem was found.Conclusion: infection is a known, inherent risk associated with implant surgery, and is addressed in the labeling for the product.
 
Event or Problem Description
Complainant reported that patient initially presented with issues more than 3 weeks post-operatively after chin implant was placed intraorally, and subsequently was diagnosed with an infection.Patient was started on cipro (p.O.) and doxycycline (p.O.) and a culture was taken.The culture identified staphylococcus aureus, and patient was switched to clyndomycin (p.O.) when symptoms did not resolve quickly, the patient had the site drained and received new courses of clyndomycin.Infection did not resolve, and patient had the device explanted approximately 10.5 weeks post-operatively.

Brand Name
CONFORM(TM) EXTENDED ANATOMICAL CHIN
Common Device Name
CHIN IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key11886916
Report Number2028924-2021-00002
Device Sequence Number3685356
Product Code FWP
UDI-Device IdentifierM724CEACM1
UDI-PublicM724CEACM1
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K902825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberN/A
Device Catalogue NumberCEAC-M
Device Lot Number888232
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR